MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S850C
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "ruptured balloon".Additional information states to continue therapy, a second catheter was inserted.The second iab catheter was inserted into the same insertion site.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the one-way valve was tethered and connected to the short driveline tubing.The iabc bladder was fully unwrapped.Kinks to the iabc central lumen were noted at approximately 57.5cm and 64.5cm from the iabc distal tip.The central lumen was noted damaged and was considered partially broken at approximately 29.4cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Liquid blood was noted within the bladder/helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0068in-0.0074in and was within specification of process document.The one-way valve was tested and failed.A vacuum was pulled on the one-way valve, and it immediately lost pressure.This was repeated five separate times according to quality system document with similar results.Dried blood was noted within the one-way valve.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in bladder inflation, indicating a crossover leak between the iabc helium pathway and iabc central lumen.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc distal tip and iabc luer end.The leak from the iabc distal tip and iabc luer end are consistent with the previously confirmed damaged central lumen.The iabc was leak tested again with the iabc distal tip and luer end blocked off; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 14.9cm, 29.3cm, 57.3cm and 64.2cm from the iabc distal tip.The guidewire was able to advance through the central lumen.Some blood and debris were noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for iab leak suspected is confirmed.During the investigation, the intra-aortic balloon catheter (iabc) central lumen was noted damaged, which caused blood to enter the helium pathway.The returned iabc bladder membrane was fully intact, with no leaks noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged central lumen.The root cause is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.
 
Event or Problem Description
It was reported "ruptured balloon".Additional information states to continue therapy, a second catheter was iserted.The second iab catheter was inserted into the same insertion site.No patient injury or consequence reported.The patient's current condition is reported as "fine".

Brand Name
ARROW REDIGUARD IAB: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20217189
Report Number3010532612-2024-00775
Device Sequence Number7494342
Product Code DSP
UDI-Device Identifier10801902144208
UDI-Public(01)10801902144208(11)240426(17)260331(10)18F24D0106(21)
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Catalogue NumberIAB-S850C
Device Lot Number18F24D0106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight121 KG